MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G33017
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Depression (2361)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient allegedly received a gunther tulip inferior vena cava (ivc) filter implant on (b)(6) 2013 via the right internal jugular vein for prophylaxis prior to surgery.Approximately six years and six months later, it was noted that the ivc filter penetrated the vena cava, several struts extended beyond the ivc wall.Patient is alleging organ/ vena cava perforation.Patient further alleges "7mm of perforation of the filter prongs into the adjacent mesentery." depression.Per computed tomography report, "in the abdomen there is an ivc filter, this abuts the right lateral wall of the inferior vena cava, its tip is roughly 7 mm inferior to the right renal vein.The prongs appear to be intact there is roughly 7 mm of perforation of the prongs into the adjacent mesentery, there is no definite perforation into adjacent organs.".
 
Additional Manufacturer Narrative
The previous medwatch report was submitted by william cook (b)(6) under 3002808486-2021-02046.Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial medwatch report, cook inc.Informs that all future submissions regarding this complaint will be handled under the manufacturer report reference # referenced in this initial medwatch report.Occupation: (b)(6).The following allegations have been investigated: organ/vena cava perforation and depression.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Unknown if the reported depression is directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.

Brand Name
GUNTHER TULIP JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14187532
Report Number1820334-2022-00637
Device Sequence Number11863702
Product Code DTK
UDI-Device Identifier10827002330174
UDI-Public(01)10827002330174(17)151101(10)3950897
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K072240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2015
Device Model NumberG33017
Device Catalogue NumberIGTCFS-65-JUG
Device Lot Number3850897
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight143 KG